MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE TURNTRAC¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE TURNTRAC¿; WIRE, GUIDE, CATHETER
Model Number 1020014
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery with moderate calcification and moderate tortuosity.The turntrac guide wire was used as a workhorse; however it could not cross the proximal tortuosity so the physician decided to exchange for a non-abbott wire.After removal of the turntrac guide wire, it was noted that the radiopaque tip of the wire remained in the vessel.No resistance was noted during removal of the wire.The separated portion was ultimately removed after 3 hours of using a snare and guiding catheter manipulation.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and dimensional analysis were performed on the returned device.The reported material separation was confirmed.The reported failure to advance was not unable to be replicated in a testing environment.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot of specific issue.Based on the information provided and observations from the returned analysis, the investigation determined that the reported issues and subsequent treatment appears to be related to operational context of the procedure.Factors that may contribute to failure to advance include but are not limited to, challenging anatomy, device support, buildup of procedural contaminants, user technique, and/or damage to the guide wire.In this case, it is likely that the challenging anatomy contributed to the reported issue as it was reported that the guide wire would not cross through a tortuous vessel which likely led to the reported material separation.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.
 
Additional Manufacturer Narrative
B5 - describe event or problem: updated.
 
Event or Problem Description
Subsequent to the previously filed report it was reported that after removal of the turntrac guide wire, the lad was stented.No additional information was provided.
 
Additional Manufacturer Narrative
H6: correction component code 3194 was removed.

Brand Name
HI-TORQUE TURNTRAC¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23280827
Report Number2024168-2025-11071
Device Sequence Number8853944
Product Code DQX
UDI-Device Identifier08717648222726
UDI-Public(01)08717648222726(17)251130(10)3120571
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number1020014
Device Catalogue Number1020014
Device Lot Number3120571
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer11/18/2025
12/22/2025
02/10/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/09/2025
01/12/2026
03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown